Texas, 2012High Wind in Texas, December 31, 2012
December 31, 2012 · NWS MAF · 1 event in 1 county or zone
A passing upper level trough just north of the region resulted in high winds in portions of the Guadalupe Mountains.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A passing upper level trough just north of the region resulted in high winds in portions of the Guadalupe Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Dec 31, 1:11 PM MST, 1 hour 49 minutes earlier.
Area forecast discussion, Dec 31, 1:11 PM MST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
211 PM CST MON DEC 31 2012
.DISCUSSION...
AN AMPLIFIED UPPER AIR PATTERN IS EXPECTED THROUGH THE WEEK WITH
BELOW NORMAL TEMPERATURES THROUGH THE PERIOD. THE UPPER LOW THAT
BROUGHT THE PRECIPITATION TO THE REGION LAST NIGHT IS OVER THE
ROCKY MOUNTAINS AND IS FORECAST TO MOVE EAST INTO THE PLAINS
AND WEAKEN OVERNIGHT AND TUESDAY. WILL CONTINUE THE HIGH WIND
WARNING FOR THE GUADALUPE MOUNTAINS AND THE WIND ADVISORY FOR THE
SOUTHEAST NEW MEXICO PLAINS AND PORTIONS OF THE UPPER TRANS PECOS
THROUGH EARLY THIS EVENING AS WIND SPEED'S HAVE MET CRITERIA AND
SHOULD CONTINUE TO DO SO UNTIL EXPIRATION. BEHIND THIS UPPER
TROUGH A COLD FRONT WILL MOVE SOUTH LATE TONIGHT AND TUESDAY AND
SHOULD KNOCK TEMPERATURES BACK CONSIDERABLY TO SEVERAL DEGREES
BELOW NORMAL TUESDAY.
AN AMPLIFIED SPLIT FLOW PATTERN IS FORECAST TO DEVELOP BY
WEDNESDAY AND CONTINUE THROUGH LATE FRIDAY. THIS SHOULD HELP TO
KEEP TEMPERATURES BELOW NORMAL THROUGH THIS PERIOD. THE MAIN
FORECAST CHALLENGE THIS PERIOD IS PRECIPITATION POTENTIAL. AT
THIS TIME GUIDANCE APPEARS TO FAVOR A STRONGER AND DRIER NORTHERN
STREAM WHICH WOULD LIMIT/CONFINE ANY RAIN AND SNOW CHANCES
THURSDAY AND FRIDAY TO MAINLY SOUTH OF THE PECOS RIVER IN THE
HIGHER TERRAIN OF EXTREME SOUTHWEST TEXAS...CLOSEST TO THE WEAKER
SOUTHERN STREAM SYSTEM. THE ECMWF IS THE ONLY MODEL AT THIS TIME
GENERATING ANY SIGNIFICANT PRECIPITATION IN THIS SCENARIO. PREFER
TO KEEP A DRY FORECAST FOR NOW GIVEN BIAS TOWARD THE NORTHERN
STREAM DOMINATING THIS FAR OUT INTO THE FORECAST CYCLE. REGARDLESS
THIS SYSTEM IS EXPECTED TO PUSH EAST OF THE REGION THIS WEEKEND WITH
SLOWLY MODERATING TEMPERATURES AND DRY CONDITIONS EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 25 45 22 49 / 0 0 0 0
BIG SPRING TX 28 46 24 50 / 0 0 0 0
CARLSBAD NM 27 45 18 47 / 0 0 0 0
DRYDEN TX 34 59 32 47 / 0 0 0 10
FORT STOCKTON TX 31 50 27 47 / 0 0 0 0
GUADALUPE PASS TX 23 44 21 43 / 0 0 0 0
HOBBS NM 25 44 23 49 / 0 0 0 0
MARFA TX 20 46 17 50 / 0 0 0 0
MIDLAND INTL AIRPORT TX 26 47 22 48 / 0 0 0 0
ODESSA TX 27 46 23 50 / 0 0 0 0
WINK TX 28 51 25 51 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 8 PM MST THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
WIND ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING
ZONES... EDDY COUNTY PLAINS.
TX...HIGH WIND WARNING UNTIL 8 PM MST THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES... REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN AND
HIGHWAY 54 CORRIDOR.
&&
67/12Hazardous weather outlook, Dec 31, 12:36 PM MST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
136 PM CST MON DEC 31 2012
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-011945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
136 PM CST MON DEC 31 2012 /1236 PM MST MON DEC 31 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
WESTERLY WINDS OF 35 TO 45 MPH AND GUSTS NEAR 65 MPH WILL CONTINUE
IN THE GUADALUPE MOUNTAINS UNTIL THIS EVENING. A HIGH WIND WARNING
REMAINS IN EFFECT UNTIL 8 PM MST.
WEST WINDS OF 25 TO 35 MPH AND GUSTS NEAR 50 MPH WILL REMAIN
POSSIBLE OVER THE SOUTHEAST NEW MEXICO PLAINS...AND UPPER TRANS
PECOS AND VAN HORN AREA IN WEST TEXAS UNTIL 6 PM CST/5 PM MST.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
High Wind, Guadalupe Mountains of Culberson County
- When
- December 31, 3:00 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- RAWS
A passing upper level trough imparted strong winds to portions of the Guadalupe Mountains.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Alaska, December 31, 20121 injured · $20,000 · 65 kt wind · 1 event
- Winter Storm in Kansas, December 31, 201212 events
- Winter Weather in Nebraska, December 31, 20128 events
- Winter Storm and Winter Weather in Kansas, December 31, 20126 events
- Winter Weather in Texas, December 31, 20125 events
- Winter Weather in Oklahoma, December 31, 20123 events
- Winter Storm in Arizona, December 31, 20122 events
- Heavy Snow in Kansas, December 31, 20122 events
- Heavy Snow in Arizona, December 31, 20121 event
- Frost and Freeze in Oregon, December 31, 20121 event
- Heavy Snow in Kansas, December 31, 20121 event
- Flood in Arkansas, December 31, 2012$1,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 420029.